Am I insane?

I'm feeling really low, paranoid, fragile, hurt and alone.

I'm presuming I feel worse than usual with this prostap injection. I can't tell if the hrt is helping or making it worse.

I'm having therapy too, it was really hard today. The people who normally support me didn't get back to me. I'm scared I've exhausted them with how rubbish I feel- I'm not sure if I'm too needy or I should be feeling ok by now and instead I'm just feeling sorry for myself when really I want to feel better.- I just don't!

I thought I might subject my rubbish to people who don't know me. Anyone who makes it to the end of my post I thank you for reading-Please be kind...

Thanks

8 Replies

oldestnewest
  • Hi. Prostap did the same to me. No physical benefits but I became quite unwell emotionally and was not nice to be around (even with add back hrt).

    I think you need to discuss the prostap with your gp and decide if it's the right thing for you. Personally I think it's awful and wouldn't let them give it to me again. But it depends if you're getting physical benefits I guess you need to balance what's best for you x

  • Hello :) I am so sorry to hear about how you are feeling. Some of the medications that us women with Endo are given have low moods as side effects. I completely understand! Think its a joke its just called 'Low Mood' as I have felt so CRAP. Felt stupid/lonely/needy. But promise its the hormones. You just need to talk to people, and maybe go back to your GP and explain this :) Hope this helps.

  • Hello, I'm so sorry that you are having such a difficult time at the moment. I'm also going to apologise in advance for the length of my reply, but I wanted to offer all the help I could so I hope that you manage to make it to the end of my post too...

    It sounds like you need to contact your prescribing specialist about how you are feeling. Prostap is a "GnRH Analogue/Agonist". This class of drugs suppress your body's production of oestrogen / progesterone and thereby your monthly cycle. This can bring relief from cyclic Endometriosis symptoms, but (as with all medications) "GnRH Analogues/Agonists" have side effects; as well as a potential loss of bone density, these drugs can also cause brain fog (memory problems/poor concentration), and significant mood changes (including depression and anxiety).

    These adverse effects are caused by the hypoestrogenic (oestrogen-deficient) state "GnRH Analogues/Agonists" induce, which is why so many specialists prescribe them along with complementary dose of "add-back" HRT. The HRT is supposed to "add-back" enough oestrogen to ease some of Prostap's more unpleasant side effects without reactivating the growth of Endometriosis. But every women's body is unique and it can take a bit of experimentation to find the right "add-back" HRT dose - some women need just a low dose of HRT, while others find that their body requires a higher dose of HRT "add-back".

    So you should let your specialist know asap that your mood is dipping despite your current dose of HRT, as it may be that the dose you are currently being prescribed is not quite enough for you.

    As well as helping you find the right "add-back" HRT dose for you, your Specialist should also be able to contact your GP and therapists and advise them about Prostap's potential impact upon mood and how they can help provide you with appropriate and effective emotional support while you are undergoing treatment.

    In the meantime, if they are not up to speed with them already, your GP and your therapists also need to familiarise themselves with the neurological and physiological side effects that GnRH Analogues/Agonists (including Prostap) can have so that they can provide you with appropriate and effective emotional support.

    Prostap is manufactured by a company by Takeda Pharmaceuticals UK. You can download their published guidance regarding Protap's actions and side effects here:

    medicines.org.uk/emc/medici...

    You can always print this off and give it to your GP or therapist to help them familiarise themselves with Prostap treatment and its side effects.

    Also, all of the big drug companies have pharmacologists whose job it is to advise Specialists, GPs and other medical professionals about their products, the potential adverse effects of those products and how best to manage them. So you could also ask your GP or therapist to contact Takeda Pharmaceuticals UK for more advice on how best to support you given that your mood is suffering while you undergo treatment. Takeda Pharmaceuticals UK's contact details for medical professionals can be found here:

    takeda.co.uk/contact/

    Sorry that was such a very very long reply, but I hope it's a helpful one.

  • hi, i had 8 injections and felt the majority of the side effects later on, depression, major anxiety, rapidbeating of the heart, pressure headaches... how long does it take for the side effects to leave me? i had my last monthly injection the beginning ofJuly.

  • Hello Rajsam,

    According to the manufacterer Prostap should work its way out of a patient's system within 6-10 weeks. However, there are effects (for example loss of bone density) from which recovery is much slower than that. Although it is known to cause the type of side effects you mentioned, sadly there have not been many studies specifically examining Prostap (and other GnRH Analogue/Agonists) impact upon neuropsychiatric or cardiac health and those that do exist often only study 3-4 month treatment protocols. So sadly it seems to be a bit of a grey area as to exactly how long such side effects take to dissipate when longer treatment protocols have been implemented. Plus every women's body is unique and some women will find it takes a longer amount of time than others for these kind of side effects to wear off.

    I'm really sorry not to have been able to give you a more helpful answer. To be honest I think it would be really helpful if the NHS was routinely collating this kind of information and offering Endo patients more guidance. It does often seem to be the case that some of the side effects of Endo treatment as as distressing and debilitating as the Endo symptoms they are intended to relieve...

    I really hope that things improve quickly and you are feeling like your old self again soon, x X x

  • Hi , I'm so sorry to hear you feel like this , I was on decapectyl and only had 3 injections and then I refused to have any more as I felt like you do , I got back to myself after a few months , the add back definitely didn't agree with me either, I would definitely discuss this with Either your gynaecologist, gp or nurse , don't feel it's just you , some of us can't tolerate these injections, hope you get good advice and feel better soon

  • Thanks so much everyone. I will book a gp appointment and talk to my psychiatrist too. The links will Defo be good for him too see. I also have a spinal condition and hyper mobility disorder and PTSD so I'm under lots of specialists all with different priorities. I feel pulled from pillor to post most days so everyone who replied your kindness is very much appreciated. And also the knowledge because I didn't know why they prescribe hrt when they wanted to turn my hormones off. Lots of love x

  • I had two cycles and had to stop due to side effects. Ecen after taking double the usual dosage of tibilone add back. My Mood is still horrendous a month on and I feel I am still barely hanging on by a thread emotionally.

You may also like...